Skip to content
Includes Expert Content
Migraine and ear pain
avatar
Kate1252 posted:
Have had severe throbbing pain in one ear with pulsation for several weeks. Have been to the ER for CAT scan and can find nothing wrong and no diagnosis. Have been to an ENT and was ordered to have MRI, MRA etc.Will be having these test but they take several weeks to get them done Any suggestions for pain relief. Have tried narcotics with very little if any relief, fioricet with no relief. Have tried heat, cold antihistimines with no relief. Any suggestions?
Reply
FirstPrevious12NextLast
 
avatar
carpetcrawler5 responded:
Are you looking for releif for the headaches or ear pain? You should go to a regular dr and get some meds for your headaches, there are a lot of meds besides fioricat.
 
avatar
DUKE MEDICINE
Timothy Collins, MD responded:
Migraines and a few other types of headache can cause ear pain. If you are not done with the work up yet, medications like gabapentin or pregabalin (lyrica) can help even if your doctors don't know where the pain is coming from.
 
avatar
rosecap replied to Timothy Collins, MD's response:
Dr Collins

I am at my wits end. I have suffered from debilitating migraines for over 10 years and they are getting worse and worse. I get Barametric migraines for starters, but that is only one trigger. I have had a migraine now for 7 months straight and I can not get anyone to help me. However, I also have many sensitivities to medications. I can't take any sort of opiate, nor any sort of antihistimine or decongestant, along with a long list of other medications. The only thing that seems to help at all are Soma and xanax or that type of medication. But then I get into the Drs. thinking I am drug seeking. Not all but some. I have had several CT scans and was told that I had a TIA. My whole left side went numb.
I am from Kansas but had went to SC for about a year, the climate there almost killed me, so I came back home. Now I am having to start all over with different Drs. again!!!
I just need some relief from these constant debilitating headaches.
I am just so frustrated. All they want to talk about is my blood sugar, well I believe that if I could get my migraines under control then my blood sugar would eventually level out. Am I wrong on that. I feel like the migraines have my whole body out of wack and if I can't get the migraines under control then I am not going to live.
Do you have any advice???

thank you in advance!
 
avatar
rosecap replied to Timothy Collins, MD's response:
Yes sir, I have talked to my doctor and have tried all of the migraine medications, however I also have severe allergies and none of the doctors that I have been to can find a medication that I can take.

I understand that not keeping my blood sugar under control can cause these problems. I don't eat sugar, I don't drink soda, I stay away from all processed foods. I eat my vegatables and stay away from alot of red meat....... etc. I do not have a poor diet.
However, my sugar level can be just fine and I can take a benedryl before I go to be and my sugar will spike up to 180 -220. That doesn't make any sense to me. So how do I know that my allergies are not the culprit when I have collected data on when it spikes and when it doesn't.
Believe me when I say I would prefer not to take the soma for the migraines, but I can't take anything else. Right now I'm not taking anything except Ibruprophen.
Having a migraine for 7 months straight tends to change your whole frame of mind, and how you think. The nausea makes it to the point of not wanting to eat anything.
I just feel that I am at my wits end.
 
avatar
carpetcrawler5 replied to rosecap's response:
Stop taking the ibuprofen immediatly. That could be your whole problem because it gives you rebound headaches when they wear off, as well as any other pain meds/OTCs. Benadryl could be giving you headaches also. Look up all of your meds and check for side effect of headache.

Do you have diabetes, or why is it you have blood sugar issues? Migraines persist because the first one you get causes inflammation and nerve irritation and that makes it easier to get more of them when exposed to triggers.

Be careful what you wear to the dr/ER because if you're dressed too casual or wearing certain types of clothes you can look like someone who is drug seeking.

I'm pretty sure TIA can cause headaches, but I don't know anything about that or how it's treated. Also migraines can cause strokes, not commonly tho.

Have you tried all of the preventatives? Not all of them might cause bad reactions. Sometimes Indomethicin can abort a bad one for me. take it with lotsa food so it doesn't bother your stomach.

The fact that Xanax and soma work for you tells me your problem may be stress. Have you tried Biofeedback? Excercise can help that also as well as help your blood circulate.
 
avatar
carpetcrawler5 replied to rosecap's response:
Would you also be maybe allegic to some foods, which can cause migs?

Skipping meals also causes headaches.
 
avatar
rosecap replied to carpetcrawler5's response:
This has been going on for several years. I usually don't have a problem (for the most part) with Drs. thinking that I am a drug seeker because I have so many drug allergies. Opiates and psuedophedrine being the worse. So I always say please do not give me any opiates or anything with psuedophedrine. These are just a few of the many drugs that I can not take.
I really think that my biggest problem is that I don't fit in that little box that most Drs. are used to dealing with.
I have been to allergists and they can validate my problems, however they also tell me that they can't help me because of my Drug allergies (and or sensitivities)

I do know that Ibruprophen causes rebound headaches, I have all ready dealt with that.
I am also very scared to try any new medication because of so many bad reactions that I have had.
For the most part my Migraines are caused from Barametric Pressure. Any change in the weather can throw me into a full blown Migraine. But, when a thunderstorm is coming, I can feel it in my head. It starts with the visual stars then goes full blown from there. Sensitivity to light, sound, the whole thing.

Thanks everyone for their input, I was just hoping that maybe some one could say " Hey, I have a miracle cure for you" !
 
avatar
itmatsb replied to rosecap's response:
To Rosecap,

If you're still with us having said that you couldn't live with this, you should have been responded to this by their expert adviser that there are other treatments for migraines that do not involve medication. I for one, could not find any relief from the preventative medications after the terrible side effects, but have found terrific pain relief from Botox, nerve block and trigger point injections. Also a daily herbal medication called Petadolex did give me some pain relief with no side effects.

If you're still around, I hope that you will look into these alternatives to the medication route.

Sara


Helpful Tips

A good read for overall migraine conditions
http://www.migrainetrust.org/factsheet-migraine-triggers-10505 More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center